ANAND P. PANWALKER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Furth and Kazakis (1) reported two black patients with the acquired immunodeficiency syndrome (AIDS) who developed progressive nail pigmentation after therapy with azidothymidine (now zidovudine; Retrovir, Burroughs Wellcome Company, Research Triangle Park, North Carolina). I have also noted bluish discoloration of the nails in two black patients with AIDS. However, in the first patient, a 44-year-old black man, the finger and toenail discoloration preceded azidothymidine therapy by 6 months. During these 6 months the patient had received oral trimethoprim-sulfamethoxazole and nystatin solution. The nails appeared "cyanotic" and the pigmentation has persisted after 8 months of azidothymidine therapy.
PANWALKER AP. Nail Pigmentation in the Acquired Immunodeficiency Syndrome (AIDS). Ann Intern Med. 1987;107:943–944. doi: 10.7326/0003-4819-107-6-943_2
Download citation file:
Published: Ann Intern Med. 1987;107(6):943-944.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use